# SDR 2011FA0000805

- Difficulty date: November 15, 2011
- Submitted: December 27, 2011
- Operation: General aviation
- Aircraft: N732GS
- Make and model: Cessna T210L
- Aircraft serial: 21061507
- Aircraft time: 3,196 hours, 3,196 cycles
- Engine: Cont GTSIO520H
- Engine time: 3,196 hours, 3,196 cycles
- Propeller: Mcauly D3A32C88
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: TISN712BCA
- Part serial: 5622930
- Condition: Fractured
- Location: Zone 400
- Part time: 384 hours, 384 cycles
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

6 NEW CYLINDERS WERE INSTALLED AUG 10, 2008 AT 2812 TOTAL TIME. THE CYLINDERS EXPERIENCED A FAILURE OF THE VALVE GUIDES ON 3 OF THE 6 AT 384 HOURS TIME IN SERVICE. ALL 3 FAILED VALVE GUIDES BROKE OFF AT THE INSERT POINT AND 1 COMPLETELY DISINTEGRATED, CONTAMINATING THE ENGINE WITH METAL DEBRIS. THIS IN TURN CAUSED CHAFING ON AT LEAST 2 VALVE LIFTER ASSEMBLIES AND DAMAGE TO THE CAMSHAFT. THE ENGINE WILL REQUIRE A COMPLETE TEAR DOWN DUE METAL CONTAMINATION AND DAMAGE. THE ONLY INITIAL ABNORMAL INDICATION NOTED DUE TO THE BROKEN EXHAUST VALVE GUIDES WAS EXCESSIVE ENGINE OIL BLOWING THROUGH THE ENGINE CRANKCASE BREATHER AS NOTED BY SIGNIFICANT AMOUNT OF OIL ON THE BELLY OF THE ACFT. THE ENGINE OPERATED NORMALLY WITH NO APPARENT POWER LOSS OR ABNORMAL INDICATIONS OF EGT, TIT, OR OIL PRESSURE/TEMPERATURE.  EVENTUALLY THE TURBINE OPERATION WAS ERRATIC APPARENTLY CAUSED BY MOMENTARY BLOCKAGE WITHIN THE TURBINE WASTEGATE CONTROLLER.  THIS CONDITION WAS INTERMITTENT. FLAWS WERE FOUND BY VISUAL INSP AFTER LOW COMPRESSION WAS FOUND ON 2 OF THE AFFECTED CYLINDERS. AFFECTED SN: 56357-17, 56229-30, 56358-11, 56375-03, 56291-22, 56258-15. CYCLES ARE ESTIMATED AT 1 PER HOUR AND ARE NOT TRACKED ON THIS ACFT.
